Case Review Form

      * Denotes required field.

      Title

      * First Name

      * Last Name

      * Email Address

      * Phone Number

      Cell Phone Number

      Office Phone Number

      Street Address

      Apartment/Suite

      City

      State

      Zip Code

      Please provide the best method and times to contact you:

      Date of birth of injured person
      (mm-dd-yyyy):

      Name of drug:

      Date you started taking the drug (mm-yyyy):

      Date you stopped taking the drug (mm-yyyy):

      Please describe any side effects:

      Other Info:

      No Yes, I agree to the Parker & Waichman LLP disclaimers.Click here to review all.

      Yes, I would like to receive the Parker & Waichman LLP monthly newsletter, InjuryAlert.

      please do not fill out the field below.

Canadian Actos Label Updated for Bladder Cancer

Filed April 23rd, 2012 Laurie

Health Canada and Takeda Canada, Inc. say that taking the diabetes drug Actos may increase one’s risk of developing bladder cancer. Takeda is the drug’s maker. The statement came after a safety assessment Health Canada announced last June, two days after the U.S. Food and Drug administration issued a warning similar to the one the Canadian drug regulator just announced. Health Canada says the drug’s warning label will be changed to reflect the possible risk.

Actos is a drug from the glitazone family. It is used for the treatment of Type 2 diabetes and was once the sister drug to Avandia – a drug that used to be widely used but was then surrounded by controversy after studies found it increased patients’ risk of heart disease.

Takeda is currently conducting a decade-long study to determine if the link between the drug and bladder cancer is real. Health Canada said in its statement that from the midway point of the study points to the possibility that it is.

Dr. Muhammad Mamdani, director of the Applied Health Research Centre of the Li Ka Shing Knowledge Institute at Toronto’s St. Michael’s Hospital doesn’t believe many patients will be affected by the warning, because doctors have been trying to move people off of the drug for the past few years.

Be Sociable, Share!

Comments are closed.

Click Here Now, to Have an Attorney Answer Your
Medicinal Drug Injuries Questions
No Cost - No Obligation!